advertisement
Question
Posted by: dw | 2010-01-06

anxiety disorder &  fat burners

Hi Doc. Can fat burners increase anxiety? I have anxiety disorder and have been taking adco mirteron for about 2 years now. The anxiety subsided for quite a while on these and then all of a sudden it just got so bad again. The only think I can think of is the fat burners that I am taking. I have now stopped them (for only a week now) but still feel anxious (not as bad though). How long does it take for the fat burners to work out my system and for my anxiety to go away? Thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

"Fat burners" are, without exception, quackery, and I cannot understand why they are allowed to be sold. They don't burn fat, and have no proper basis in good research. NOBODY needs to take them or benefits from doing so. But they can, definitely, like other od products sold over-the-counter, have significant side-effects, and some can indeed stoke up anxiety symptoms and other distressing symptoms.
Another problem with dodgy products like "fat burners" is that they tend to get on the market by claiming to be "remedies" or "supplements" or using various such terms to evade the need to provide the authorities with sound scientific research to show that they are either beneficial, effective or safe. So we don't have the body of research we do have with proper pharmaceutical drugs, to answer the sort of sensible questions you are asking.
It is likely ( you don't mention the specific ingredients of the stuff you are taking ) that i is causing your extra symptoms, and that this problem will subside now you have stopped taking them. Usually they should be excreted from the body fairly soon, so within a week or two should be gone - if not, they certainly should not be allowed on the market at all.
If the symptoms persist, discuss this with your shrink, who may want to consider varying your medication to deal with this

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Mary Byleveld | 2010-05-01

I was using Remeron for the last 4 years, then without it for about 5 months, I started the generik yesterday, how long will it take before i will feel it''s working?. Thanyou

Reply to Mary Byleveld
Posted by: cybershrink | 2010-01-06

"Fat burners" are, without exception, quackery, and I cannot understand why they are allowed to be sold. They don't burn fat, and have no proper basis in good research. NOBODY needs to take them or benefits from doing so. But they can, definitely, like other od products sold over-the-counter, have significant side-effects, and some can indeed stoke up anxiety symptoms and other distressing symptoms.
Another problem with dodgy products like "fat burners" is that they tend to get on the market by claiming to be "remedies" or "supplements" or using various such terms to evade the need to provide the authorities with sound scientific research to show that they are either beneficial, effective or safe. So we don't have the body of research we do have with proper pharmaceutical drugs, to answer the sort of sensible questions you are asking.
It is likely ( you don't mention the specific ingredients of the stuff you are taking ) that i is causing your extra symptoms, and that this problem will subside now you have stopped taking them. Usually they should be excreted from the body fairly soon, so within a week or two should be gone - if not, they certainly should not be allowed on the market at all.
If the symptoms persist, discuss this with your shrink, who may want to consider varying your medication to deal with this

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement